Add seizures to the list of side effects from using e-cigarettes.
The Food and Drug Administration reports at least 35 reports of seizures among e-cigarette users have been self-reported since 2010.
Because these are self-reports, the FDA says the number of instances could be higher.
Most of the reports involve youth or young adult users.
Seizures or convulsions are known potential side effects of nicotine toxicity and have been reported in the past as a result of intentional or accidental swallowing of e-liquids.
However, the FDA says a recent uptick in voluntary reports of adverse experiences with tobacco products that mentioned seizures occurring with e-cigarette use signals a potential emerging safety issue.
The FDA says it, “continues to monitor all adverse experiences reported to the agency about the use of e-cigarettes and encourages the public to report cases of individuals who use e-cigarettes and have had a seizure via the online Safety Reporting Portal.”
You can read more about the seizures concern here.